MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM LCP(TM) CONDYLAR PLATE 7 HOLES SHAFT; PLATE, FIXATION, BONE   

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM LCP(TM) CONDYLAR PLATE 7 HOLES SHAFT; PLATE, FIXATION, BONE   
Model Number 249.684
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.The investigation could not be completed; no conclusion could be drawn.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent a removal of hardware to broken (1) locking compression plate (lcp) condylar plate, thirteen (13) locking screws (7 locking screws broke), one (1) variable angle (va)-locking compression plate (lcp) lateral distal fibula plate, one (1) variable angle (va)-locking compression plate (lcp) anterolateral distal tibia plate and 8 cortex screws due to nonunion and delayed healing.All hardware removed except for a short segment of a 2.7 va locking screw shaft.The patient required fusion of ankle and underwent an insertion hindfoot nail.Patient originally had an open reduction and internal fixation (orif) of distal tibia fracture on (b)(6) 2018.Fragments were generated and were easily removed without additional intervention.There was no surgical delay.The procedure was completed successfully.Patient status was stable.Concomitant devices reported: variable angle (va)-locking compression plate (lcp) lateral distal fibula plate (part # 02.118.406, lot # unknown, quantity 1); variable angle (va)-locking compression plate (lcp) anterolateral distal tibia plate (part # 02.118.202, lot # unknown, quantity 1); unknown locking screws (part # unknown, lot # unknown, quantity 6); 2.7 cortex screws (part # unknown, lot # unknown, quantity 4); 3.5 cortex screws (part # unknown, lot # unknown, quantity 4).This complaint involves two (2) devices.This report is for one (1) 2.7mm lcp(tm) condylar plate 7 holes shaft.This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Date of implantation is an unknown date in (b)(6) 2018.Date of concomitant therapy is the same as date of implantation, an unknown date in (b)(6) 2018.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM LCP(TM) CONDYLAR PLATE 7 HOLES SHAFT
Common Device Name
PLATE, FIXATION, BONE   
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8466884
Report Number2939274-2019-57185
Device Sequence Number1436293
Product Code HRS
UDI-Device Identifier10886982171290
UDI-Public(01)10886982171290
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K063049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number249.684
Device Catalogue Number249.684
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date04/30/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient Weight70